Q:

What is the treatment for a tetanus shot reaction?

A:

Quick Answer

A serious tetanus shot reaction can result in anaphylaxis, according to WebMD. Anaphylaxis can only be treated by a shot of epinephrine in the thigh.

Continue Reading

Full Answer

If symptoms of anaphylaxis occur, the individual may need CPR before receiving the epinephrine shot, states WebMD. Anaphylaxis usually causes difficulty breathing and can be life-threatening. The patient may also need to receive intravenous medicines to counter the effect of anaphylactic shock on the heart. A care provider may also treat those who have experienced anaphylaxis with a antihistamine or steroids to help them recover from the reaction. Most anaphylactic reactions occur within a few minutes of receiving the shot, but individuals should contact emergency services if they suspect symptoms.

Learn more about Conditions & Diseases
Sources:

Related Questions

Explore